Could someone please tell me if they have ever heard of the use of gabapentin for anxiety? I am presently taking 1800mg per day and still have alot of breakthrough anxiety. I have talked to my physciatrist about this and his answer is to learn how to get a handle on this. It's very hard to get a handle on something you don't feel like you have control over. I have been on this medication since Feb. of this year and don't feel like I'm making as much progress as I should have by now. Thanks for any advice.
I have some more questions regaurding the Gabapentin. Hopefully you can be of some help to me. I have had ongoing stomach issues,nasuea and feeling too full after eating. I have been on the Gastro forum where I was told that I might have Gastroparesis. I will be going to a gastro md. in Jan. I have had an upper GI normal and a gallbladder ultrasound normal. When researching Gastroparesis ( not to say that I have it yet) one of the causes might be an anticholingeric drug, which after further research I believe that Gabapentin might be. Would you know anything about this and would there maybe be a connection? I thought that was an odd finding?
Also, as far as other medications I have found myself to be very medicine sensative. I was on Elavil a year ago and got into a state of depression. Lexapro and Cymbalta raced my heart and sent me to the ER and urgent care. So I believe that is why my phsyatrist put me on the Gabapentin. I have done alot of research via the internet and books to try and figure my problems. I know that anxiety is my front runner problem and have some depression over not getting a handle on this darn anxiety. I believe I have in last year been treated for depression as the front runner. This is just not true. When I don't have any anxiety I then have no depression symptoms.
Why, when I told my phsyciatrist that I was still having alot of breakthroung anxiety was he just telling me to work harded to get past it? He only sees me about 15 minutes or so.,so when I ask him too many questions he just tells me to talk with my therapist that's what she's there for.not him.I 'm starting to feel that I'm nothing more than a number and he really doesn't care whether I improve or not.
Would Kolnapin then be a good choice for me? I need something with very little side effects. I was on Xanax for just a few days and did not have any serious side effects other than wanting to sleep all day, but no heart racing or added panic. I stop this medication cuz I did not want to spend the day sleeping.
If Kolnapin would be a good choice how would I go about starting it since I'm on the Gabapentin? Could I safely start on this while weaning off the Gabapentin? My phsyciatirst says that the Gabapentin is the best medication for my anxiety so I would probably have a hard time getting him to try me on something else. In fact he says that I am stable enough to only see him every other month. I on the other hand do not feel that way. Any help would be wonderful, as I would love to get my old self back.
I take neurontin for anxiety and bipolar. I have been taking it for about 7 years. In the past two years my dose has been pushed up to 3600 milligrams a day. I take 1200 milligrams three times a day. Way too much, but a this dose I have no anxiety or bipolar tendancies. It helps me sleep and I don't feel restless throughout the day. I know I have to ease off of them. In the past year I have developed chronic urination and constipation. My doctor said it's not the neurontin. I went to the urologist, which concluded that I had a stricture in my urethra. Ultimately, the urologist couldn't find the stricture. I really feel like all the regulatory and urinary symptoms are a result of the large doses of neurontin. It's so hard to stop taking neurontin, or even getting on a lower dose causes me to be sick, sleepless, and anxious. Any suggestions?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.